Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 197, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jul 1, 2004, 10:37 PM CDT for Haskell County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2004, 10:37 PM CDT (03:37 UTC)
- Expired
- Jul 1, 2004, 11:30 PM CDT
- In force
- 53 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Haskell County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.6 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 3658 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:43 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 1, 8:43 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 843 PM CDT THU JUL 1 2004 .SHORT TERM... WATCHING A SUPERCELL SEVERE TSTORM MOVING SOUTHEAST ACROSS KING COUNTY TOWARDS HASKELL COUNTY ATTM. THIS ONE HAS A HISTORY OF PRODUCING BASEBALL SIZE HAIL. WELL CONTINUE TO MONITOR AS IT MOVES SOUTHEAST INTO 20 TO 25 KNOT INFLOW. DO NOT PLAN TO MAKE ANY CHANGES ATTM BUT WILL ISSUE SPS AND POSSIBLE WARNING. OTHERWISE...NO OTHER CHANGES MADE. && .PREV DISCUSSION... UPPER-LEVEL FLOW OVER WEST CENTRAL TEXAS SHIFTED OVERNIGHT TO MORE NORTHWESTERLY. WILL CONTINUE 20 POPS ACROSS OUR NORTHERN TWO COUNTIES TONIGHT WITH THE POTENTIAL FOR AN MCS DEVELOPING IN THE NORTHWEST FLOW ALOFT. ELSEWHERE TONIGHT...POPS NIL. A REVIEW OF THE GFS80 MODEL 850 MB AND 700 MB TEMPERATURES INDICATES A THERMAL RIDGE WILL CONTINUE TO BUILD OVER EL PASO THROUGH SATURDAY. THUS... WILL INCREASE AFTERNOON HIGHS A COUPLE DEGREES ABOVE PREVIOUS FORECAST ACROSS WEST CENTRAL TEXAS FOR TOMORROW AND SATURDAY. EXPECT AFTERNOON HIGHS SATURDAY ACROSS MOST OF WEST CENTRAL TEXAS TO BE AROUND 100. ON SUNDAY...THE THERMAL RIDGE DECREASES SLIGHTLY. THUS... WILL GO WITH HIGHS A DEGREE OR TWO COOLER THAN SATURDAY. FOR OVERNIGHT LOWS...NUMBERS CLOSE TO GUIDANCE LOOK GOOD. IN SHORT...THIS LOOKS LIKE A BEAUTIFUL FOURTH OF JULY WEEKEND. UPPER-LEVEL FLOW ACROSS WEST CENTRAL TEXAS WILL SHIFT FROM NORTHWEST TO SOUTHWEST BY THE END OF NEXT WEEK AS A MAJOR SHORT-WAVE TROF BEGINS TO DOMINATE THE WESTERN THIRD OF THE NATION. WILL CONTINUE DRY FORECAST FOR NOW WITH MODELS SUGGESTING THE ATMOSPHERE OVER MOST OF TEXAS WILL REMAIN DRY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 91 72 96 72 / 10 0 0 0 SAN ANGELO 94 71 98 71 / 0 0 0 0 JUNCTION 91 73 97 70 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 26/19
Hazardous weather outlook, Jul 1, 2:30 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT THU JUL 1 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-021930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 230 PM CDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
In the hours before
Special weather statement, Jul 1, 9:01 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 901 PM CDT THU JUL 1 2004 TXZ049-054-098-099-113-114-127-128-020246- CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX- TAYLOR TX-THROCKMORTON TX- 901 PM CDT THU JUL 1 2004 ...AN ISOLATED STRONG TO SEVERE THUNDERSTORM STORM COULD MOVE DOWN INTO THE NORTHERN BIG COUNTRY BEFORE DISSIPATING... AN ISOLATED STORM OVER CENTRAL KING COUNTY AT 900 PM WAS MOVING SOUTHEAST AT 25 MPH. THIS STORM COULD REACH NORTHERN HASKELL COUNTY AFTER 930 PM. THIS STORM SHOULD GRADUALLY WEAKEN...BUT COULD STILL BE STRONG ENOUGH TO PRODUCE FREQUENT LIGHTNING...HAIL AND STRONG GUSTY WINDS AFTER ENTERING HASKELL COUNTY. OTHER ISOLATED STRONG STORMS MAY DEVELOP AND MOVE DOWN INTO THROCKMORTON COUNTY. STAY TUNED FOR ADDITIONAL INFORMATION. 19
Special weather statement, Jul 1, 9:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 959 PM CDT THU JUL 1 2004 TXZ049-054-098-099-113-114-127-128-020351- CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX- TAYLOR TX-THROCKMORTON TX- 959 PM CDT THU JUL 1 2004 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN HASKELL COUNTY BETWEEN 1000 PM AND 1100 PM... A STRONG STORM WILL MOVE SOUTHWARD AND AFFECT WESTERN HASKELL COUNTY. STRONG GUSTY WINDS TO 50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL COULD ACCOMPANY THE STORM. THE LOCATIONS MOST LIKELY TO BE AFFECTED INCLUDE ROCHESTER...RULE...AND SAGERTON. BRIEF VERY HEAVY RAIN IS EXPECTED. 19
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:30 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.